Risky Weight Loss Supplements

People who are overweight are often desperate to lose weight fast. Obesity has already become an epidemic in many parts of the world that researchers have gone as far as blaming faulty genetic coding to viruses for it. Whatever the cause for obesity, the market has started offering quick fixes in the form of weight loss supplements.

There are several weight loss supplements available in the market that is banned by the Food and Drug Administration, but because of poor regulation, they often find a way to be sold.

Ephedra has long been used by the Chinese as a natural remedy for those suffering from respiratory ailments such as asthma, bronchitis and cold. This weight loss supplement showed a dramatic growth in the 80’s where researchers found it to be an effective supplement that enhances physical performance, especially when combined with caffeine. It wasn’t until 2006 when all supplements containing ephedra were banned. While it’s true that ephedra induces fast and effective weight loss, once you stop taking it, you will experience rebound weight gain. Other long term side effects include high blood pressure and increased risk for seizures, psychosis and even death.

Diuretic weight loss supplements such as buchu and uva-ursi induce the excretion of excess fluid via urination. You lose weight when you take diuretics because the water stored in your body will be forced out. Water is an essential element for marinating life functions, if you take it away, your body will be forced to retain fluid to preserve it. The moment you stop taking the pills, the weight you lost will return.

Herbal laxatives such as cascara, senna and blackthorn induce weight loss by causing diarrhea. These herbs are usually sold as commercial tea and are readily available in all leading supermarkets. Herbal laxatives prevent the absorption of essential nutrients in the intestine. Without these nutrients, the user will subject her body to further stress. Laxatives can cause abdominal cramping that is very painful to endure. Once you use the laxatives for more than a week, your chances for colorectal cancer increases. Soon, your body will be entirely dependent on the laxatives to survive.



Source by Katie Greenwich

Leave a Reply

Your email address will not be published.

For security, use of Google's reCAPTCHA service is required which is subject to the Google Privacy Policy and Terms of Use.

I agree to these terms.